MAUDE Adverse Event Report: COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were 2 devices used in the surgery and were submitting 2 mdrs for the same event list of products involved: blade 1884380hr quadcut 5pk 4.3mm x 13cm lot# 0219568999.Blade 1884380hr quadcut 5pk 4.3mm x 13cm lot# 0221242885.This is same event as regulatory report #: 9612501-2021-00527.
 
Event or Problem Description
It was reported by a health care professional that the device broke in two pieces, the metal came off the handle while in use.There was no known impact or consequence to patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow up it was reported that there is no patient harm/patient involvement, but there was about two minute procedure delay.No fragments, clean break where the metal and plastic meet.White base with some metal sticking out, piece of shaft.One of them is 1/2 inch sticking out.Other full shaft with tip and complete white round shape around the bottom part of it.The device was used until it broke and then got a replacement to finish the procedure.Back up device were used.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key11607663
Report Number9612501-2021-00528
Device Sequence Number3898479
Product Code EQJ
UDI-Device Identifier00763000038168
UDI-Public00763000038168
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number1884380HR
Device Catalogue Number1884380HR
Device Lot Number0221242885
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1